MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.632.037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported date of event: unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the polyaxial head placement tool for matrix was noted to be broken.Issue was discovered in sterile processing while putting sets together.One (1) piece that broke off is missing, the main piece is available.No patient or surgical procedure involved.This report is for one (1) polyaxial head placement tool for matrix.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.632.037, lot 6712087: release to warehouse date: september 28, 2011.Supplier: (b)(4) manufacturing center.Manufacturing site: monument.Review of the device history record (dhr) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: a product investigation was completed: per the technique guide, the polyaxial head placement tool (03.632.037) is used in the matrix degenerative and deformity spine systems.The tool is used to retrieve a polyaxial head from an implant module and place it over a matrix bone screw.The technique guides state that, to ensure the polyaxial head is securely attached to the bone screw, the user is to gently lift up on the placement tool and angulate the polyaxial head.In order to remove the instrument from the polyaxial head the button on the proximal end of the device can be pressed.The returned instrument was examined and the complaint condition was able to be confirmed as the blocker was found to be broken from the outer shaft and was not returned.Further examination showed evidence of laser welding on the distal portion of the outer shaft.The complaint condition was unable to be replicated due to post-manufacturing damage.No definitive root cause was able to be determined.The blocker is only laser welded to half of the outer shaft body, making it vulnerable to breakage in the area of the laser weld; as such the failure mode is consistent with rough handling.Relevant drawings for the returned instrument were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.No dimensional analysis was possible due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no material review reports (mrrs), non-conformance reports (ncrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7409763
Report Number2939274-2018-51553
Device Sequence Number1252052
Product Code LXH
UDI-Device Identifier10705034718958
UDI-Public(01)10705034718958(10)6712087
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.037
Device Lot Number6712087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer04/10/2018
05/07/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date05/01/2018
05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1